Thunderstorm Wind, Woodward
- When
- July 3, 3:54 PM CST
- Where
- Woodward County, 0.69 mi N of Fort Supply
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.580, -99.570
No damage reported.
An area of storms formed during the evening of the 3rd in the vicinity of a warm front across northern Oklahoma, before traversing the state southeastward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An area of storms formed during the evening of the 3rd in the vicinity of a warm front across northern Oklahoma, before traversing the state southeastward.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 3, 2:02 PM CST, 1 hour 52 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 302 PM CDT Mon Jul 3 2017 .DISCUSSION... As discussed with the update earlier, there is a strong signal for a convective complex developing this afternoon northwest, and sweeping southeast through the area this afternoon through early Tuesday morning. And with this is the high probability of damaging winds and heavy rainfall, and will explicitly mention these possibilities in the zones tonight. With this evolution now expected, this shifts the focus for storms tomorrow more to the south closer to any remnant surface boundary, although a lot will depend on what specifically happens overnight. The base of the upper trough across the Midwest is progged to continue to poke into Oklahoma Wednesday which could help support scattered thunderstorms. Upper ridge strengthens in the Rockies and the High Plains later this week which will reduce precipitation chances Thursday and Friday, but then we will start again with precipitation chances of late storms moving off the central High Plains into northeastern sections of the area. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 89 70 88 / 70 30 40 30 Hobart OK 70 92 71 91 / 70 20 40 30 Wichita Falls TX 74 92 73 91 / 60 30 40 30 Gage OK 65 91 67 92 / 70 20 20 20 Ponca City OK 69 84 68 88 / 70 30 30 20 Durant OK 73 88 72 88 / 60 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 401 PM CDT Mon Jul 3 2017 OKZ004>048-050>052-TXZ083>090-042115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 401 PM CDT Mon Jul 3 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Enhanced Risk of severe thunderstorms this afternoon and tonight across parts of central and western Oklahoma and a small part of western north Texas. .Location... The Enhanced risk encompasses an area from from Freedom and Cherokee, to Guthrie, to Norman, to Duncan, Electra and Quanah Texas, to Hollis, Arnett and Fort Supply. A Slight risk surrounds the Enhanced risk and includes areas north of a line from Calvin, to Marietta Oklahoma to Henrietta, Seymour and Benjamin Texas. A Marginal risk includes the remainder of southern Oklahoma and western north Texas. .Timing... Through 1 am. .Impacts... Winds up to 80 mph. Hail up to the size of Tennis balls. Flooding rain. .Discussion... Scattered thunderstorms will be possible this afternoon across many parts of Oklahoma and western north Texas. A few of these storms may approach severe levels with small hail and gusty winds, as well as brief heavy rain. Otherwise, a more organized area of showers and thunderstorms is expected to develop across southwest Kansas into far northwest Oklahoma. This complex of storms is then expected to move east and southeast during the late afternoon and evening hours, impacting much of Oklahoma and western north Texas. Damaging straight line winds will be the main threat, with large hail and heavy rainfall also possible, especially across the enhanced and slight risk areas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .Heavy rain... Torrential rain will be likely with many of the storms through tonight. Flooding may occur in areas with poor drainage, or where heavy rain fell on Sunday or Sunday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There will be a chance of thunderstorms each day except Friday. Severe storms will be possible over northern and central Oklahoma Tuesday and Wednesday. .Heavy rain... Flooding will be possible again Tuesday and Wednesday across northern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
333 PM CDT MON JUL 3 2017
OKZ004-032100-
Harper OK-
333 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Harper County Until 400
PM CDT...
AT 332 PM CDT, a strong thunderstorm was located 6 miles southeast of
Englewood, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Buffalo and Selman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3700 9945 3697 9943 3672 9942 3684 10001
3700 10000
TIME...MOT...LOC 2032Z 267DEG 22KT 3697 9990
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
443 PM CDT MON JUL 3 2017
OKZ004-009-032230-
Harper OK-Ellis OK-
443 PM CDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper and
northwestern Ellis Counties Until 530 PM CDT...
AT 441 PM CDT, a strong thunderstorm was located 6 miles east of
Follett, moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Laverne, Gage, Fargo, May and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3678 10000 3666 9980 3666 9961 3634 9961
3627 10000
TIME...MOT...LOC 2141Z 251DEG 17KT 3646 10003
03The Vance AFB radar (KVNX), 130 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
37 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
No damage reported.
Large tree limbs downed.
No damage reported.
No damage reported.
Media report over Twitter. No damage reported.
No damage reported.
No damage reported.
Structural damage near high school. Time estimated by radar and other reports.
Small tree were branches downed.
Many utility poles were downed.
No damage reported.
Measured by I-35.
No damage reported.
Structural damage sustained by a business, and power lines/poles downed nearby.
No damage reported.
No damage reported.
Road was closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713871, 713872, 713873, 713874, 713875, 713876, 713878, 713879, 713880, 713881, 713882, 713883, 713884, 713885, 716690, 713886, 713887, 713888, 713889, 713890, 713891, 713892, 713893, 713894, 713895, 713896, 713897, 713898, 713900, 713901, 713902, 713903, 713904, 713905, 713906, 713907, 713909, 713910, 713911, 713912, and more.